This is my first post and its mostly just to rant some of my anxiety/stress with treatment. I was diagnosed in August and feel very fortunate that my symptoms have been mostly managable. I have had tingling and numbness. My worst symptom is fatigue which changes daily.Myfirst treatment was Copaxone. I had terrible injection site reactions that got worse over time. A couple times at the beginning I had awful flu like symptoms; fever spike, cold chills, body aches. The injection would burn for a good 20 minutes after, I would get a lump for a day, the area would be sore for a week, I started getting huge bruises that are still present a month later and the site began to itch after several days.
After speaking with my neurologist we decided to switch to Tecfidera. I have only taken 2 pills and each time my whole body turns bright red and hot (except my fingers and toes which are freezing!) and my skin borders between itching and pin pricks all over.
This is so discouraging!! My treatment makes me feel worse that the disease at this point!! I feel so greatful that I am mostly healthy and can live a normal life but I'm so tired of my treatment reminding me I'm "sick" and making me feel worse.
I am worried that I won't find a treatment that doesn't give me awful side effects but I know I need treatment to stay healthy. I feel like I'm in a lose-lose situation! Treatment should not feel worse than the disease. :(
Hi, I just read your post and it struck a chord with me. I was diagnosed in 1985 (I was 30) , and like you, my symptoms were manageable. I did not take any medicine for my MS until 2014. Of course, there wasn't any back then, but I have lived a full and normal life without any. Now I takeTecfidera to keep me stable because my symptoms got worse after 29 years. I'm not suggesting that you go medication free, just telling you my story. Sometimes a healthy lifestyle can make the biggest difference. Best of luck to you, whatever you decide!
I can relate I took avenox for a year or so before they learned it wasn't working. With Avenox I would get a fever which would wake me up in the middle of the night after the Tyelol would wear off. I couldn't go back to sleep. I talked to my physician and he gave me a longer acting fever reducer. It worked incredibly.
Unfortunately the Avenox wasn't working and now I take Tysabri which causes barely any side effects.
My suggestion is to talk to your doctor about all your side effects. You shouldn't feel sick. Maybe they have seen this before and can give you something to help or even move you to another treatment. The goal is to find what works for you and keeps your MS stable.
I wish you good luck. This can be fustrating! Gabrielle
First, I am so sorry! My experience with Copaxone was almost identical to yours. It is so frustrating when you are trying to do what you think is right, and it turns out so wrong. I am med-free currently ( Not advocating ) There are several medications out there, if you are not happy with the current one, do some research. I have said it before, there is definitely a learning curve. Best of luck to you!
I encourage you to keep talking to your doctor about your experiences with the medications and the side effects you are experiencing. You may also want to contact the patient support program for Tecfidera, AboveMS at 1.800.456.2255.
You can also view our brochure, The MS Disease-Modifying Medications
for more information.
MS Navigator Stephanie